MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0L00, 5MM DISPOSABLE SEALS, 20/BOX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0L00, 5MM DISPOSABLE SEALS, 20/BOX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0L00
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic bowel resection.Event description: cmdsnet report #: s-2491, mdip 1147-seal without stopcock.Recurring issue middle piece of black rubber became detached during use.Additional information received via email on 16jan2020 from distributor: middle piece of black rubber became detached during use.There was no apparent harm to the patient.This was reported to cmdsnet.Additional information received via email on 16jan2020 from user facility: this was a while ago so they provided what they could: the procedure performed was a laparoscopic bowel resection.The procedure was completed laparoscopically.No apparent injury to patient ¿ this was also included in the report provided to southmedic.Instrumentation being used at the time of the incident was endoscopic [] grasper.The entire component fell out.No pieces fell into patient.All pieces were removed from the surgical field and retained off.Type of intervention: all pieces were removed from the surgical field.Patient status: no apparent patient harm.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant¿s experience of seal component separation.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by a grasper that was inserted through the seal subassembly in a non-axial manner or the jaws of the grasper that were in the open position when the grasper passed through the seal subassembly.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic bowel resection.Event description: cmdsnet report #: (b)(4), mdip 1147-seal without stopcock.Recurring issue: middle piece of black rubber became detached during use.Additional information received via email on 16jan2020 from distributor: middle piece of black rubber became detached during use.There was no apparent harm to the patient.This was reported to cmdsnet.Additional information received via email on 16jan2020 from user facility: this was a while ago so they provided what they could: the procedure performed was a laparoscopic bowel resection.The procedure was completed laparoscopically.No apparent injury to patient ¿ this was also included in the report provided to southmedic.Instrumentation being used at the time of the incident was endoscopic [] grasper.The entire component fell out.No pieces fell into patient.All pieces were removed from the surgical field and retained off.Intervention: all pieces were removed from the surgical field.Patient status: no apparent patient harm.

Brand Name
C0L00, 5MM DISPOSABLE SEALS, 20/BOX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9694296
Report Number2027111-2020-00352
Device Sequence Number16629835
Product Code GCJ
UDI-Device Identifier00607915115739
UDI-Public(01)00607915115739(17)211212(30)01(10)1339527
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K932995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberC0L00
Device Catalogue Number100323501
Device Lot Number1339527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPIC WOLFE GRASPER.